| Model Number |
400SMTHXSFT0103 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/05/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal carotid artery (ica) using penumbra smart coils (smart coils), a penumbra smart coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician deployed and detached two smart coils into the target location using the handle.The physician then advanced another smart coil into the target location using the microcatheter and attempted to detach the smart coil; however, the physician had difficulty detaching it.It was reported that eventually the smart coil was placed successfully using the same handle.The procedure was completed using additional smart coils and the same handle.There was no report of an adverse effect to the patient.